Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 201, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 31, 2006, 7:24 PM CDT for Brown County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2006, 7:24 PM CDT (00:24 UTC)
- Expired
- Jul 31, 2006, 8:18 PM CDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Brown County, NE
The radar
The North Platte radar (KLNX), 67 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.4 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1063 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2672 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 010024
SVRLBF
NEC017-010130-
/O.NEW.KLBF.SV.W.0201.060801T0024Z-060801T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
724 PM CDT MON JUL 31 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 830 PM CDT
* AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
SOUTHEASTERN BROWN COUNTY...OR ABOUT 15 MILES NORTH OF BREWSTER...
AND MOVING NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN BROWN COUNTY THRU 740 PM CDT
RURAL EASTERN BROWN COUNTY AT 800 PM CDT
LAT...LON 4209 10000 4215 9996 4231 9984 4237 9973
4238 9967 4209 9967
$$
MASEK3 follow-up statements
000
WWUS53 KLBF 010037
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
737 PM CDT MON JUL 31 2006
NEC017-010130-
/O.CON.KLBF.SV.W.0201.000000T0000Z-060801T0130Z/
BROWN NE-
737 PM CDT MON JUL 31 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN BROWN COUNTY...
AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER SOUTH CENTRAL BROWN COUNTY...OR ABOUT 14 MILES NORTH OF
BREWSTER...MOVING NORTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN BROWN COUNTY THROUGH 830 PM CDT
LAT...LON 4209 10005 4219 9999 4232 9988 4237 9973
4238 9967 4209 9967
$$
MASEK000
WWUS53 KLBF 010057
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
757 PM CDT MON JUL 31 2006
NEC017-010130-
/O.CON.KLBF.SV.W.0201.000000T0000Z-060801T0130Z/
BROWN NE-
757 PM CDT MON JUL 31 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN BROWN COUNTY...
AT 753 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED OVER SOUTH CENTRAL BROWN COUNTY...OR ABOUT 15
MILES NORTH OF BREWSTER...MOVING NORTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN BROWN COUNTY THROUGH 830 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4209 10005 4219 9999 4232 9988 4237 9973
4238 9967 4209 9967
$$
MASEK000
WWUS53 KLBF 010118
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
816 PM CDT MON JUL 31 2006
NEC017-010126-
/O.CAN.KLBF.SV.W.0201.000000T0000Z-060801T0130Z/
BROWN NE-
816 PM CDT MON JUL 31 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN
BROWN COUNTY IS CANCELLED. A FEW THUNDERSTORMS WILL CONTINUE OVER
SOUTHERN BROWN COUNTY THROUGH 9 PM CDT...BUT ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS.
LAT...LON 4209 10005 4219 9999 4232 9988 4237 9973
4238 9967 4209 9967
$$
TLKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:10 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 31, 3:10 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 PM CDT MON JUL 31 2006
.NEAR TERM...
A SLOW MOVING BOUNDARY IS EXPECTED TO CROSS CENTRAL AND WESTERN
NEBRASKA TONIGHT THROUGH WEDNESDAY. WITH ABUNDANT MOISTURE AND
DESTABILIZATION...CONVERGENCE ALONG THE BOUNDARY IS EXPECTED TO
GENERATE AT LEAST SCATTERED THUNDERSTORMS. THE STORMS WILL BE DRY
INITIALLY UNTIL THE BOUNDARY LAYER HAS TIME TO MOISTEN. BECAUSE OF
THE SLOW MOVEMENT OF THE SYSTEM...MOISTENING OF THE BOUNDARY LAYER
SHOULD OCCUR THIS EVENING AND SIGNIFICANT PRECIPITATION CAN BE
EXPECTED OVER THE THE NEXT 36 HOURS. THUNDERSTORMS ARE EXPECTED TO
END BEGINNING PREDAWN WEDNESDAY IN THE NORTHWEST AND CLEARING
CENTRAL AND SOUTHWEST NEBRASKA BY WEDNESDAY EVENING.
OTHERWISE...THE FRONT WILL BRING AND END TO THE HEAT THROUGH AT
LEAST THURSDAY.
&&
.EXTENDED FOR FRIDAY THROUGH MONDAY...
BY EARLY FRIDAY...BOUNDARY LAYER FLOW RETURNS TO THE SOUTH.
SO...THE COOLER WEATHER WILL NOT BE AROUND LONG. IN FACT...THE
GFSLR MOS SENDS HIGHS BACK INTO THE 90S EVERYWHERE EXCEPT THE NORTH
CENTRAL ZONES. THE TRAJECTORY FROM THE TEXAS GULF COAST IS
RE-ESTABLISHED BY FRIDAY NIGHT AND LOW LEVEL CONVERGENCE ALONG A
TROUGH IS EXPECTED TO TRIGGER THUNDERSTORMS AGAIN BY SATURDAY
EVENING. THE CHANCE OF STORMS IS THEN EXPECTED TO CONTINUE INTO
MONDAY.
&&
.SYNOPSIS...
ANALYSIS OF THE 18Z METAR AND DEPT. OF ROADS SITES SHOWED
CONVERGENCE ALONG A LINE FROM AINSWORTH THROUGH THEDFORD TO NEAR
OGALLALA. THE SATELLITE DERIVED PRODUCT IMAGERY INDICATED A MOISTURE
PLUME OF PRECIPITABLE WATER AT OR ABOVE 25MM NORTH AND EAST OF THE
COLORADO-NEBRASKA BORDER. THIS ALSO MARKS THE TRANSITION BETWEEN
POSITIVE AND NEGATIVE LIFTED INDICES. IN THE UPPER LEVELS...6.7U
IMAGERY AND WIND PROFILERS SHOW A TROUGH FROM NORTH CENTRAL WYOMING
THROUGH EASTERN COLORADO TO SOUTHWEST NEW MEXICO. THE RADAR MOSAIC
DISPLAYED CONVECTION ECHOES IN THE NORTHWEST NEBRASKA PANHANDLE AND
A BOUNDARY JUST EAST OF VALENTINE AND MULLEN AND NORTHWEST OF
OGALLALA.
&&
.FIRE WEATHER...
AFTER TODAY...COOLER TEMPERATURES AND HIGHER HUMIDITY SHOULD
REDUCE THE FIRE DANGER SIGNIFICANTLY THE REST OF THE WEEK. WE WILL
ALLOW THE CURRENT RED FLAG WARNING CONTINUE UNTIL IT EXPIRES AT 00Z.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM CDT OR 6 PM MDT
FIRE ZONES NEZ204-NEZ206-NEZ208>210-NEZ019
&&
SPRINGERHazardous weather outlook, Jul 31, 3:41 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT MON JUL 31 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-012045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 341 PM CDT MON JUL 31 2006 /241 PM MDT MON JUL 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. THIS WILL BRING SOME RELIEF TO THE HEAT...BUT LEAD TO THUNDERSTORM DEVELOPMENT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUY MAY CONTAIN DRY LIGHTNING AND LEAD TO NEW FIRE STARTS THIS EVENING. GUSTY WINDS WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM DEVELOPMENT WILL CONTINUE TO BE POSSIBLE THROUGH WEDNESDAY MORNING BEFORE HIGH PRESSURE BUILDS INTO THE REGION BRINGING DRIER AIR. SOME SEVERE WEATHER WILL BE POSSIBLE ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA ESPECIALLY TUESDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Jul 31, 5:36 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 PM CDT MON JUL 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND GST 4 SE NORTH PLATTE 41.09N 100.72W
07/31/2006 U0 MPH LINCOLN NE LAW ENFORCEMENT
ZERO VISIBILITY IN HEAVY RAIN AND STRONG WINDS ON STATE
FARM ROAD.
&&
JMCLocal storm report, Jul 31, 5:48 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
548 PM CDT MON JUL 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 3 SE MAXWELL 41.05N 100.49W
07/31/2006 E70 MPH LINCOLN NE TRAINED SPOTTER
ESTIMATED 70 MPH WINDS AND NICKLE SIZE HAIL.
&&
JMCLocal storm report, Jul 31, 5:56 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT MON JUL 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 3 SE MAXWELL 41.05N 100.49W
07/31/2006 E1.00 INCH LINCOLN NE TRAINED SPOTTER
&&
JMCLocal storm report, Jul 31, 6:20 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM CDT MON JUL 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 1 S MAXWELL 41.06N 100.53W
07/31/2006 E65 MPH LINCOLN NE PUBLIC
ZERO VISIBILITY REPORTED
&&
JMCLocal storm report, Jul 31, 7:11 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
711 PM CDT MON JUL 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 4 S BREWSTER 41.88N 99.87W
07/31/2006 E0.75 INCH BLAINE NE PUBLIC
SOME WIND...NOT SEVERE. 1.00 INCH OF RAIN.
&&
BTAYLORLocal storm report, Jul 31, 7:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
720 PM CDT MON JUL 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 7 S BRADY 40.92N 100.37W
07/31/2006 E0.75 INCH LINCOLN NE PUBLIC
STRONG WINDS BUT NOT DESTRUCTIVE.
&&
JMCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:06 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 44 min |
| Aug 1, 5:13 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 27 min |
| Aug 1, 5:21 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 54 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.